Alert archive / Kentucky / Tornado Warnings in 2025
Tornado Warning 20, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Apr 2, 2025, 6:55 PM CDT for Simpson County, Warren County, Kentucky. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2025, 6:55 PM CDT (23:55 UTC)
- Expired
- Apr 2, 2025, 7:17 PM CDT
- In force
- 22 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Simpson County, KY, Warren County, KY
The radar
The Nashville radar (KOHX), 57 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 6:22 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 202 J/kg
- Mixed-layer CIN
- -387 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 352 m²/s²
- 0-3 km storm-relative helicity
- 471 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
181
WFUS53 KLMK 022355
TORLMK
KYC213-227-030030-
/O.NEW.KLMK.TO.W.0020.250402T2355Z-250403T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Louisville KY
655 PM CDT Wed Apr 2 2025
The National Weather Service in Louisville has issued a
* Tornado Warning for...
Central Simpson County in south central Kentucky...
Southwestern Warren County in south central Kentucky...
* Until 730 PM CDT.
* At 655 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles northwest of Portland, moving north at 50 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Bowling Green around 710 PM CDT.
Memphis Junction and Crestmoor around 715 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Franklin, Hillsdale, Black Jack, Rockfield, Rich Pond, Geddes,
Woodburn, Matlock, Alvaton, and Salmons.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This Tornado Warning replaces the Severe Thunderstorm Warning issued
for the same area.
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3665 8659 3665 8667 3700 8657 3701 8646
3686 8634 3664 8656 3663 8656
TIME...MOT...LOC 2355Z 200DEG 42KT 3669 8661
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
RJS2 follow-up statements
895
WWUS53 KLMK 030006
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
706 PM CDT Wed Apr 2 2025
KYC213-227-030030-
/O.CON.KLMK.TO.W.0020.000000T0000Z-250403T0030Z/
Simpson KY-Warren KY-
706 PM CDT Wed Apr 2 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
NORTHEASTERN SIMPSON AND SOUTHWESTERN WARREN COUNTIES...
At 706 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles south of Memphis Junction, moving northeast at 50
mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Bowling Green around 710 PM CDT.
Memphis Junction and Crestmoor around 715 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Matlock, Alvaton, Hillsdale, Salmons, Boyce, Rockfield, Rich Pond,
Drake, Woodburn, and Franklin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3673 8652 3677 8658 3697 8656 3700 8645
3686 8634
TIME...MOT...LOC 0006Z 204DEG 42KT 3680 8653
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
RJS344
WWUS53 KLMK 030017
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
717 PM CDT Wed Apr 2 2025
KYC213-227-030026-
/O.CAN.KLMK.TO.W.0020.000000T0000Z-250403T0030Z/
Simpson KY-Warren KY-
717 PM CDT Wed Apr 2 2025
...THE TORNADO WARNING FOR NORTHEASTERN SIMPSON AND SOUTHWESTERN
WARREN COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A Tornado Watch remains in effect until 100 AM CDT for south central
Kentucky.
&&
LAT...LON 3673 8652 3677 8658 3697 8656 3700 8645
3686 8634
TIME...MOT...LOC 0015Z 200DEG 42KT 3692 8648
$$
PadgettWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Apr 2, 5:52 PM CDT, 1 hour 3 minutes earlier. Its key messages:
- * SIGNIFICANT SEVERE STORM THREAT THIS EVENING INTO TONIGHT * LIFE-THREATENING FLOODING POSSIBLE FROM TONIGHT INTO THE WEEKEND, WITH ADDITIONAL CHANCES FOR STRONG TO SEVERE STORMS LATER THIS WEEK AND INTO THE WEEKEND.
Area forecast discussion, Apr 2, 5:52 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
652 PM EDT Wed Apr 2 2025
.KEY MESSAGES...
* SIGNIFICANT SEVERE STORM THREAT THIS EVENING INTO TONIGHT
* LIFE-THREATENING FLOODING POSSIBLE FROM TONIGHT INTO THE WEEKEND,
WITH ADDITIONAL CHANCES FOR STRONG TO SEVERE STORMS LATER THIS
WEEK AND INTO THE WEEKEND.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 316 PM EDT Wed Apr 2 2025
****SIGNIFICANT SEVERE STORM THREAT THIS EVENING****
An occluded 988mb low pressure system is centered over IA as of
02/18Z with a warm front extending west through IL/IN/OH and a cold
front extending SW into TX. Current conditions attest to our area
being well situated within the warm sector as KY Mesonet shows
current temps in the upper 70s to low 80s and dew points in the low
to mid 60s. Strong LLJ is also evident on area radar VWPs with 65KT
noted at 6kft. Strong southerly winds will continue through the
afternoon with gusts in the 40 to 50 mph range possible. In fact,
peak winds of 52 mph have already been measured by KY Mesonet in
Nicholas and Clark counties, KY. With that said, the Wind Advisory
will continue through 03/05Z as planned.
Ahead of the main line of storms, some showers will likely push
through the area. ACARS soundings out SDF show a rather impressive
subsidence inversion at around 800mb, which will likely cap any
convective growth and thus limit any severe hazards this afternoon.
The line of strong to severe thunderstorms is currently advancing
across AR/MO and is expected to reach our westernmost counties by as
early as 7PM EDT this evening. Ample kinematic energy and
instability will result in an especially ripe environment for severe
weather, with all hazards in play: damaging winds, large hail, flash
flooding, and tornadoes. The severe threat should diminish as the
line pushes east of the I-65 corridor, and is expected to become
mostly non-severe by 03/08Z. The line is forecast to slow down once
entering the OH Valley with the frontal boundary eventually stalling
somewhere over central KY. At this point, the stalled boundary will
serve as the focus for continued rainfall as we transition from a
severe threat to more of a flood threat as embedded convection
trains along the boundary.
Hyetal pattern continues throughout Thursday as the stalled boundary
anchors over central KY. Light rain is expected for most of the area
with moderate rain possible at times. The flood threat will continue
as soils saturate and rivers become full. The ongoing Flood Watch
will continue as planned.
&&
.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
Issued at 316 PM EDT Wed Apr 2 2025
**** MAJOR FLOODING (POTENTIALLY LIFE THREATENING) EXPECTED****
Thursday Night and Friday...
Quasi-stationary boundary over central KY and southern IN will be
the main focus for our active weather Thursday night into Friday.
LLJ coming up from the south will help to enhance lift along and
north of the boundary. This will provide good moisture transport
increasing PWAT values between 1.50-1.75" along and just south of
the boundary through central KY into southern IN. Significant heavy
rainfall will be the main threat leading to significant flash
flooding across our area, especially where the heaviest corridor of
rain occurs. Forecast rainfall amounts range from between 1-2.5" in
the heaviest precipitation corridor, which currently looks to be
along and north of the Parkways into northern KY and southern IN but
will be dependent on where the boundary sets up. Model soundings
continue to show a limited severe threat with most convection being
mainly elevated. Even with this, any training elevated convection
could produce localized higher amounts of 3-4" of rainfall.
Rainfall and rain amounts will be determined by placement of the
meandering sfc boundary over the region. There is growing guidance
that the boundary will start to lift northward into central IN late
Friday into early Saturday as mid-level ridging increases over the
area. This may give us a slight break from the heavy rain with just
some scattered showers and storms mainly across southern IN/northern
KY late Friday into early Saturday.
Saturday and Sunday...
During the day on Saturday, the upper trough to our west finally
gets picked up by a northern stream disturbance and begins to eject
off to the northeast. This will push the sfc boundary back to the
south and east as a cold front leading to one final push of strong
storms and heavy rainfall Saturday afternoon into Sunday morning,
with the sfc front finally crossing through the area on Sunday.
Ahead of the front, moisture indices like PW and IVT once again
surge to near the maximum of climatology, with several more inches
of rain likely with this final wave. Rain should end from west to
east during the day on Sunday, with cooler air rushing in for the
end of the weekend and the start of next week.
Early Next Week...
Much quieter weather is expected during at least the first half of
next week, with a much-needed reprieve from heavy rainfall and
severe storm chances. The upper flow pattern over North America will
be rather amplified, but will take on an inverse phase with deep
ridging out west and troughing across the east. This should place
our region within a NW flow regime aloft, and sfc high pressure will
gradually sink into the region by the middle of next week. This flow
regime will be supportive of cold and dry air advection, with
ensemble mean PW and temperatures below climatological normals.
Light precipitation from transient clipper systems can't be ruled
out, and we'll have to watch for potential frost/freeze conditions;
nevertheless, this pattern shift will support a much calmer period
of weather.
&&
.AVIATION /18Z TAFS THROUGH 00Z SATURDAY/...
Issued at 652 PM EDT Wed Apr 2 2025
Initially VFR conditions will deteriorate quickly later this evening
as a line of strong to severe storms moves through the area. Will
carry mention of very gusty TS with TEMPO to cover IFR (or even
LIFR) vis in the heaviest rain, starting around 01Z at HNB, 03Z at
SDF, and 05Z at the other sites. Rain will continue behind the
convective line, possibly for quite some time into Thursday. As the
front hangs up we will hold onto MVFR cigs below 2000 feet, if not
briefly IFR. Only exception is HNB where the boundary might push far
enough south to provide a break.
Initial wind gusts around 30 kt from the south will ease ever so
slightly this evening, but storms could produce near-severe gusts
tonight. Winds less than 10 kt on Thursday with a veering from WSW
to north in the late afternoon.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...Wind Advisory until 1 AM EDT /midnight CDT/ Thursday for
KYZ023>043-045>049-053>057-061>067-070>078-081-082.
Flood Watch through Sunday morning for KYZ023>043-045>049-
053>057-061>067-070>078-081-082.
IN...Wind Advisory until 1 AM EDT /midnight CDT/ Thursday for
INZ076>079-083-084-089>092.
Flood Watch through Sunday morning for INZ076>079-083-084-
089>092.
&&
SHORT TERM...CG
LONG TERM...BTN
AVIATION...RASHazardous weather outlook, Apr 2, 2:20 PM CDT, 4 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 320 PM EDT Wed Apr 2 2025 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-031930- Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson- Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin- Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion- Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- 320 PM EDT Wed Apr 2 2025 /220 PM CDT Wed Apr 2 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT /MIDNIGHT CDT/ THURSDAY... ...FLOOD WATCH REMAINS IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS EVENING THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for portions of southern Indiana and central Kentucky. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/louisville on the Internet for more information about the following hazards. Wind Advisory. Flood Watch. Strong non-thunderstorm winds are expected today, with gusts of 40 to 50 mph expected. Severe storms are expected this evening through most of the overnight. Damaging winds, tornadoes, and hail are expected. Strong tornadoes are possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov/louisville on the Internet for more information about the following hazards. Flood Watch. Additional showers and strong storms are expected to continue from Thursday into the weekend. There is considerable concern for a high-impact, major rainfall and flooding event across the lower Ohio and Tennessee Valleys from Wednesday night through the weekend. Widespread minor to moderate river flooding is expected, and major river flooding is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. GENERAL STORM MOTION OF THE DAY: Storms will move SW at 40 to 50 MPH Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. CG/BTN
In the hours before
Local storm report, Apr 2, 4:37 PM CDT, 2 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
537 PM EDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM Non-Tstm Wnd Gst 2 S Westport 38.46N 85.47W
04/02/2025 M50 MPH Oldham KY Public
Recorded at Kentucky Mesonet site.
0100 PM Non-Tstm Wnd Gst 1 S Waco 37.72N 84.15W
04/02/2025 M49 MPH Madison KY Mesonet
Recorded at Kentucky Mesonet site.
&&Local storm report, Apr 2, 4:40 PM CDT, 2 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
540 PM EDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM Non-Tstm Wnd Gst Louisville Int'l Airpor 38.17N 85.74W
04/02/2025 M50 MPH Jefferson KY ASOS
&&
RASLocal storm report, Apr 2, 4:41 PM CDT, 2 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
541 PM EDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM Non-Tstm Wnd Gst 6 W Lexington 38.04N 84.61W
04/02/2025 M51 MPH Fayette KY ASOS
Measured at Lexington Blue Grass Airport.
&&
RASLocal storm report, Apr 2, 4:53 PM CDT, 2 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
553 PM EDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM Non-Tstm Wnd Dmg 3 WSW Louisville Int'l 38.15N 85.79W
04/02/2025 Jefferson KY Broadcast Media
Tree down on car on Palatka Road.
&&
RASSpecial weather statement, Apr 2, 6:38 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Louisville KY
638 PM CDT Wed Apr 2 2025
KYZ070-071-030015-
Warren KY-Logan KY-
638 PM CDT Wed Apr 2 2025
...A STRONG THUNDERSTORM WILL IMPACT LOGAN AND WEST CENTRAL WARREN
COUNTIES THROUGH 715 PM CDT...
At 638 PM CDT, Doppler radar was tracking a strong thunderstorm near
Russellville, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Russellville, Anderson, Auburn, Adairville, Lewisburg, Insco,
Gordonsville, Epleys, Dennis, and Buffalo Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 100 AM CDT for south central
Kentucky.
&&
LAT...LON 3670 8706 3678 8705 3707 8692 3706 8684
3700 8668 3702 8667 3700 8661 3665 8685
3665 8691
TIME...MOT...LOC 2338Z 212DEG 40KT 3678 8693
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
RJSSpecial weather statement, Apr 2, 6:54 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Louisville KY
654 PM CDT Wed Apr 2 2025
KYZ026-027-061-062-070-071-030030-
Grayson KY-Warren KY-Logan KY-Edmonson KY-Butler KY-Ohio KY-
654 PM CDT Wed Apr 2 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LOGAN...BUTLER...
SOUTHWESTERN GRAYSON...NORTHWESTERN WARREN...EAST CENTRAL OHIO AND
NORTHERN EDMONSON COUNTIES THROUGH 730 PM CDT...
At 653 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Morgantown, moving northeast at 75 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Morgantown, Brownsville, Anderson, Casey, Lee, Caneyville, Woodbury,
Roundhill, Steff, and Dimple.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 100 AM CDT for south central
and central Kentucky.
&&
LAT...LON 3753 8658 3731 8613 3728 8611 3690 8670
3701 8688
TIME...MOT...LOC 2353Z 217DEG 66KT 3702 8673
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
PadgettThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 6:35 PM CDT | Severe Thunderstorm Warning | LMK | Logan, Simpson, Warren | 40 min |
| Apr 2, 6:38 PM CDT | Special Weather Statement | LMK | Logan | 37 min |
| Apr 2, 6:54 PM CDT | Special Weather Statement | LMK | Butler, Edmonson | 36 min |
Nearby
Tornado Warnings in Kentucky, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.